Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


confused about what meds to take
Dec 5, 2003

I recently found out I was hiv+ and my doctor just started me on sustiva and combivir last week. I went to see another doctor for a second opinion because I wanted to be reassured about the meds that I was taking. The second doctor recommended for me to take sustiva, viread, and epivir. The second doctor didn't think that I should be taking AZT, because he felt that the side effects, especially dealing with the bone marrow, were not good. So I decided upon the second doctors opinion to switch to the sustiva, viread, epivir combo. He knew that I had taken a couple of days of the sustiva/combivir combo, but I'm still concerned if I did more harm than good by switching so early and possibly building resistance to compivir. If the sustiva, viread, epivir combo does not work, is it possible for me to try to sustiva/combivir combo in the future, or other combos that are just as good? I'm just overwhelmed with all of the information I have read, and want to make sure that I am on the right track.

Response from Dr. Pierone

Both of the regimens that were suggested to you are very good. There is not a risk in switching to the second regimen after a few days. One of the best response rates in a clinical trial of HIV medicines for treatment-nave patients has been seen with the combination of Viread, Epivir, and Sustiva. In view of this data it is hard to fault the regimen that you are currently on. In the very unlikely event that it does not work there will be many options for you, but Combivir/Sustiva is not likely to be one of them. Above all, don't lose any sleep over your choice; you are on the right track. Just don't miss taking any doses of your medications. Good luck!


Previous
Need Help Please...HTLV Question
Next
Trizivir and rash

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement